Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suggest treatment for discoloration on penis head

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Question
I have a circular round discoloration on my penis, and I have been using cortizone cream. It fades it but once I stop it gets darker and tougher and more raised. Currently it is rather flush with the skin. Its on the head. Is this a genital wart and can I use podowart (podophyllum resin)
Posted Tue, 12 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Vidya KR 2 hours later
Brief Answer:
Post inflammatory changes

Detailed Answer:
Hi, thanks for using Healthcaremagic.

I went through your query and understood your concerns. I have gone through your reports attached too.

with your symptoms it could be the trauma from vigorous friction that have been using during sexual intercourse has led to this trauma and the dark colour is nothing else but is purely post inflammatory (after an episode of inflammation) hyperpigmentation (increase in the pigmentation) which occurs after any kind of trauma. In this case, it was due to the push and pull of the activity.

Your skin seems to be delicate for the force you use during a sexual activity and hence breaks open frequently.
The red irritated area is due to the trauma that you have experienced. It is normal for an area next to a hyperpigmented area to look a little lighter. You don't need to worry about that.
Just be a little gentle next time around, you wouldn't have a problem. There is no need to worry and the dark color will fade away in due course without any sequel. No need for cortisone treatment.

application of cortisone cream do alters appearance of lesions and difficult to interpret at times.

I hope I have answered your query. Feel free to ask further related quires.

regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for discoloration on penis head 20 hours later
This appeared on my penis 7 and a half months ago right around christmas, it doesn't itch or hurt...but without cortizone it will harden and raise up to some extent. How do I know its not herpies or hpv or even cancer mass. I have also gone several weeks without having sex or masturbating.
 
 
Answered by Dr. Vidya KR 2 hours later
Brief Answer:
Inflammatory lesion

Detailed Answer:
Hi, thanks for follow up.

Herpes lesions will have sorter history of a week or 2 with severe pain in lesions. HPV not produce much infection in men, cancer mass won't reduce in size for cortisone treatment and size will be increasing continuously.

Inflammatory lesions are one which respond to cortisone. Any lesions needs minimum 6 weeks to heal.

Hope I answered your query. Feel free to ask further related query.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor